Alert archive / California / Hazardous Seas Watches in 2009
Hazardous Seas Watch 21, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas watch at Nov 4, 2009, 1:40 PM PST. It took effect at Nov 6, 2009, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 4, 2009, 1:40 PM PST (21:40 UTC)
- In effect from
- Nov 6, 2009, 10:00 AM PST
- Expired
- Nov 5, 2009, 3:50 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
996 WHUS76 KEKA 042140 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 140 PM PST WED NOV 4 2009 PZZ450-050645- /O.EXT.KEKA.SC.Y.0059.000000T0000Z-091105T1800Z/ /O.EXB.KEKA.GL.W.0079.091105T1800Z-091106T0600Z/ /O.UPG.KEKA.GL.A.0028.091105T2100Z-091106T0600Z/ /O.NEW.KEKA.SE.A.0021.091106T1800Z-091109T0100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 140 PM PST WED NOV 4 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THURSDAY... ...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY. A HAZARDOUS SEAS WATCH HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A COLD FRONT WILL BRING STRONG SOUTH WINDS TO THE COASTAL WATERS TONIGHT THROUGH THURSDAY EVENING. GALE FORCE GUSTS ARE EXPECTED OVER THE NEAR SHORE WATERS NORTH OF CAPE MENDOCINO STARTING THURSDAY MORNING. A LARGE NW SWELL WILL MOVE INTO THE WATERS ON FRIDAY AND PEAK NEAR 22 FT ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ470-050645- /O.UPG.KEKA.SC.Y.0059.000000T0000Z-091105T0600Z/ /O.EXT.KEKA.GL.W.0079.091104T2140Z-091106T0600Z/ /O.EXT.KEKA.SE.W.0031.091104T2140Z-091106T0600Z/ /O.NEW.KEKA.SE.A.0021.091106T1800Z-091109T0100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 140 PM PST WED NOV 4 2009 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM PST THURSDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 PM PST THURSDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON. THE GALE WARNING IS NOW IN EFFECT UNTIL 10 PM PST THURSDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 10 PM PST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL BRING GALE FORCE WINDS TO THE WATERS THROUGH THIS AFTERNOON AND TONIGHT...CONTINUING THROUGH THURSDAY EVENING. WINDS WILL RISE TO NEAR 35 KT WITH GUSTS TO 40 KT. LARGE SHORT PERIOD SEAS WILL ACCOMPANY THE STRONG WINDS. A LARGE NW SWELL WILL MOVE INTO THE WATERS ON FRIDAY AND PEAK NEAR 24 FT ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-475-050645- /O.CON.KEKA.SC.Y.0059.000000T0000Z-091106T1200Z/ /O.NEW.KEKA.SE.A.0021.091106T1800Z-091109T0100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 140 PM PST WED NOV 4 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. A COLD FRONT WILL BRING MODERATE TO STRONG SOUTH WINDS TO THE COASTAL WATERS THIS AFTERNOON THROUGH THURSDAY EVENING. SUSTAINED SPEEDS UP TO 25 KT ARE EXPECTED ALONG WITH OCCASIONAL GALE FORCE GUSTS...ESPECIALLY IN THE NORTH PORTION AND NEAR CAPE MENDOCINO. LARGE SHORT PERIOD SEAS WILL ACCOMPANY THE STRONG WINDS. A LARGE NW SWELL WILL MOVE INTO THE WATERS ON FRIDAY AND PEAK NEAR 22 FT ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
2 follow-up statements
236 WHUS76 KEKA 050452 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 852 PM PST WED NOV 4 2009 PZZ470-051300- /O.CON.KEKA.GL.W.0079.000000T0000Z-091106T0600Z/ /O.CON.KEKA.SE.W.0031.000000T0000Z-091106T0600Z/ /O.CON.KEKA.SE.A.0021.091106T1800Z-091109T0100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 852 PM PST WED NOV 4 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THURSDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON... A STRONG COLD FRONT WILL BRING GALE FORCE WINDS TO THE WATERS TONIGHT THROUGH THURSDAY EVENING. WINDS WILL RISE TO NEAR 35 KT WITH GUSTS TO 40 KT. LARGE SHORT PERIOD SEAS WILL ACCOMPANY THE STRONG WINDS. A LARGE NW SWELL WILL MOVE INTO THE WATERS ON FRIDAY AND PEAK NEAR 24 FT ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-051300- /O.CON.KEKA.SC.Y.0059.000000T0000Z-091105T1800Z/ /O.CON.KEKA.GL.W.0079.091105T1800Z-091106T0600Z/ /O.CON.KEKA.SE.A.0021.091106T1800Z-091109T0100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 852 PM PST WED NOV 4 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON... A COLD FRONT WILL BRING STRONG SOUTH WINDS TO THE COASTAL WATERS TONIGHT THROUGH THURSDAY EVENING. GALE FORCE GUSTS ARE EXPECTED OVER THE NEAR SHORE WATERS NORTH OF CAPE MENDOCINO STARTING THURSDAY MORNING. A LARGE NW SWELL WILL MOVE INTO THE WATERS ON FRIDAY AND PEAK NEAR 22 FT ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-475-051300- /O.CON.KEKA.SC.Y.0059.000000T0000Z-091106T1200Z/ /O.CON.KEKA.SE.A.0021.091106T1800Z-091109T0100Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 852 PM PST WED NOV 4 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON... A COLD FRONT WILL BRING MODERATE TO STRONG SOUTH WINDS TO THE COASTAL WATERS TONIGHT THROUGH THURSDAY EVENING. SUSTAINED SPEEDS UP TO 25 KT ARE EXPECTED ALONG WITH OCCASIONAL GALE FORCE GUSTS...ESPECIALLY IN THE NORTH PORTION AND NEAR CAPE MENDOCINO. LARGE SHORT PERIOD SEAS WILL ACCOMPANY THE STRONG WINDS. A LARGE NW SWELL WILL MOVE INTO THE WATERS ON FRIDAY AND PEAK NEAR 22 FT ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
435 WHUS76 KEKA 051150 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 350 AM PST THU NOV 5 2009 PZZ450-052230- /O.CAN.KEKA.SC.Y.0059.000000T0000Z-091105T1800Z/ /O.EXB.KEKA.SE.W.0031.091105T1800Z-091106T0600Z/ /O.CON.KEKA.GL.W.0079.091105T1800Z-091106T0600Z/ /O.UPG.KEKA.SE.A.0021.091106T1800Z-091109T0100Z/ /O.NEW.KEKA.SE.W.0032.091106T2200Z-091108T2000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 350 AM PST THU NOV 5 2009 ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM FRIDAY TO NOON PST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 2 PM FRIDAY TO NOON PST SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. A GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ470-052230- /O.CON.KEKA.GL.W.0079.000000T0000Z-091106T0600Z/ /O.CON.KEKA.SE.W.0031.000000T0000Z-091106T0600Z/ /O.UPG.KEKA.SE.A.0021.091106T1800Z-091109T0100Z/ /O.NEW.KEKA.SE.W.0032.091106T1800Z-091108T2000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 350 AM PST THU NOV 5 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM FRIDAY TO NOON PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO NOON PST SUNDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ475-052230- /O.CON.KEKA.SC.Y.0059.000000T0000Z-091106T1200Z/ /O.UPG.KEKA.SE.A.0021.091106T1800Z-091109T0100Z/ /O.NEW.KEKA.SE.W.0032.091106T2200Z-091108T2000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 350 AM PST THU NOV 5 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM FRIDAY TO NOON PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO NOON PST SUNDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-052230- /O.CON.KEKA.SC.Y.0059.000000T0000Z-091106T1200Z/ /O.UPG.KEKA.SE.A.0021.091106T1800Z-091109T0100Z/ /O.NEW.KEKA.SE.W.0032.091107T0400Z-091108T2000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 350 AM PST THU NOV 5 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 8 PM FRIDAY TO NOON PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 8 PM FRIDAY TO NOON PST SUNDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this hazardous seas watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas watch went out at Nov 4, 3:48 AM PST, 9 hours 52 minutes earlier.
Area forecast discussion, Nov 4, 3:48 AM PST, 9 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 348 AM PST WED NOV 4 2009 .SYNOPSIS...A TROUGH OF LOW PRESSURE APPROACHING THE PACIFIC NORTHWEST WILL BRING COOLER TEMPERATURES TO THE REGION TODAY. RAIN AND GUSTY SOUTH WINDS CAN BE EXPECTED THURSDAY INTO MIDDAY FRIDAY. && .DISCUSSION...LOW CLOUDS WILL INCREASE FROM SOUTHWEST TO NORTHEAST ACROSS THE COASTAL PLAIN TODAY ALTHOUGH A PRONOUNCED SOUTH TO SOUTHEASTERLY FLOW SHOULD KEEP SOME OF THE CLOUDINESS OFFSHORE UNTIL LATE IN THE DAY. WHILE TEMPERATURES WILL BE A BIT COOLER THAN YESTERDAY IN MOST LOCALES...HIGHS WILL STILL GENERALLY RUN AT OR ABOVE SEASONAL NORMS. OTHERWISE...WINDS WILL GRADUALLY INCREASE TODAY AS A RIDGE EXITS TO THE EAST AND A DEEP TROUGH APPROACHES THE NORTH COAST. WE EXPECT RAIN TO DEVELOP OFFSHORE AND ALONG THE IMMEDIATE COASTLINE BY LATE TONIGHT...MAINLY ASSOCIATED WITH OVERRUNNING AND PASSAGE OF A WEAK WARM FRONT IN ADVANCE OF THE DEEP LAYER VORTEX CURRENTLY ENTERING THE GULF OF ALASKA. FOR TIMING...WE LEANED TOWARD THE GFS AND ECMWF. THE NAM HAS BEEN THE SLOWEST WITH THIS SYSTEM BUT HAS ALSO TRENDED FASTER IN THE PAST TWO RUNS. AS A RESULT...WE EXPECT RAIN TO RAPIDLY INCREASE IN COVERAGE AND INTENSITY FROM NORTHWEST TO SOUTHEAST THURSDAY AFTERNOON INTO EVENING. THE HEAVIEST RAIN CAN BE EXPECTED THURSDAY NIGHT JUST AHEAD OF THE COLD FRONT. THE LATEST MODEL RUNS HAVE DISPLAYED SLIGHTLY LESS OVERALL QPF AND THIS SEEMS REASONABLE SINCE THE PRONOUNCED SOUTHERLY FLOW WILL ONLY RESULT IN MAXIMUM OROGRAPHIC LIFT AND UPSLOPE EFFECTS IN A FEW AREAS WITHIN THE COASTAL RANGES. STILL...GFS AND SREF ENSEMBLES SUGGEST AT LEAST A HALF INCH OF RAINFALL FROM CAPE MENDOCINO AND POINTS NORTH WITH AT LEAST AN INCH OVER MUCH OF DEL NORTE COUNTY. WINDS WILL ALSO CONTINUE TO INCREASE THURSDAY AND WHILE WE EXPECT THE STRONGEST SURFACE WINDS TO REMAIN TO OUR NORTH...GUSTS IN EXCESS OF 40 MPH MAY OCCUR...ESPECIALLY ALONG THE IMMEDIATE COAST AND IN THE HIGHER TERRAIN THURSDAY NIGHT INTO FRIDAY. SEAS WILL RISE STEADILY WITH HIGH SURF EXPECTED ALONG THE WEST AND NORTHWEST FACING BEACHES FRIDAY INTO SATURDAY. AS THE BROAD SOUTHWESTERLY FLOW TURNS MORE WESTERLY AND JET STREAM ENERGY SHIFTS INTO NORTHERN CALIFORNIA...THE DEPTH OF COLD AIR WILL GRADUALLY DEEPEN WITH TIME. SO WHILE SNOW LEVELS WILL REMAIN RATHER HIGH...THEY WILL DROP TO AROUND 4500 FEET OVER TRINITY COUNTY ON FRIDAY EVENING. A WEAKER SURFACE TROUGH WILL BRING SHOWERY PRECIPITATION TO THE REGION FRIDAY NIGHT...WITH YET ANOTHER SHORTWAVE TO FOLLOW ON SATURDAY WITH ADDITIONAL RAIN SHOWERS. THE GFS AND ECMWF SUGGEST THAT THE NEXT POTENT COLD FRONT WILL APPROACH THE NORTHERN CALIFORNIA COAST MONDAY INTO TUESDAY AS A DEEP UPPER TROUGH PUSHES EAST INTO CANADA. BETTWY && .AVIATION...STRATUS AND FOG OFFSHORE CENTRAL CALIFORNIA WILL RAPIDLY SPREAD NORTHWARD TODAY. BRISK SOUTHEAST WINDS WILL KEEP MOST OF THE CLOUDS OVER THE WATERS. CONDITIONS WILL DETERIORATE TONIGHT...AS MVFR CEILINGS SPREAD ONTO THE COAST AND EVENTUALLY INTO THE COASTAL RIVER VALLEYS. DJB && .MARINE...SEAS WERE FAIRLY LOW EARLY THIS MORNING...NO MORE THAN 4 FT. THAT WILL LIKELY CHANGE TONIGHT...AS A FRONT SLOWLY APPROACHES THE COAST. WINDS ARE EXPECTED TO REACH LOW END GALE IN THE NORTHERN OUTER WATERS THIS EVENING...WITH SUB-GALE FORCE WINDS ELSEWHERE. FOLLOWING THE BRISK SOUTH WINDS ON THURSDAY...A HUGE NW SWELL WILL MOVE INTO THE WATERS...BUILDING TO 20 FT AT 17 SECONDS FRIDAY AFTERNOON...AND THEN TO 22 TO 24 FT FRIDAY NIGHT INTO SAT. DJB && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS... GALE WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR PZZ450. SMALL CRAFT ADVISORY FROM NOON TODAY TO 1 PM PST THURSDAY FOR PZZ450. SMALL CRAFT ADVISORY UNTIL 10 PM PST THIS EVENING FOR PZZ470. GALE WARNING FROM 10 PM THIS EVENING TO 10 PM PST THURSDAY FOR PZZ470. HAZARDOUS SEAS WARNING FROM 10 PM THIS EVENING TO 10 PM PST THURSDAY FOR PZZ470. SMALL CRAFT ADVISORY FROM NOON TODAY TO 4 AM PST FRIDAY FOR PZZ455. SMALL CRAFT ADVISORY UNTIL 4 AM PST FRIDAY FOR PZZ475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
In the hours before
Special weather statement, Nov 4, 8:50 AM PST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 850 AM PST WED NOV 4 2009 CAZ001-002-051200- REDWOOD COAST-MENDOCINO COAST- 850 AM PST WED NOV 4 2009 ...DANGEROUS SURF EXPECTED FRIDAY THROUGH SATURDAY... A LARGE NORTHWEST SWELL WILL MOVE INTO THE COASTAL WATERS ON FRIDAY...BUILDING TO 20 FT AT 17 SECONDS BY FRIDAY AFTERNOON...AND PEAKING NEAR 24 FT ON SATURDAY. THIS LARGE SWELL WILL LARGE AND DANGEROUS SURF...WITH BREAKING WAVES UP TO 30 FT EXPECTED ON SOME BEACHES. THE LARGEST SURF WILL OCCUR ON WEST TO NORTHWEST FACING BEACHES...ESPECIALLY THOSE WITH A STEEP BEACH SLOPE SUCH AS THE KLAMATH RIVER BEACH AND AGATE BEACH. THE LARGE SURF WILL PERSIST THROUGH EARLY NEXT WEEK. AVOID WALKING ON JETTYS AND KEEP BACK FROM THE WATERS EDGE ON ALL BEACHES THROUGHOUT THIS EVENT. NEVER TURN YOUR BACK ON THE OCEAN. MARINERS SHOULD EXERCISE CAUTION TRAVERSING BAY AND HARBOR ENTRANCES.
Special weather statement, Nov 4, 9:18 AM PST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED WORDING NATIONAL WEATHER SERVICE EUREKA CA 918 AM PST WED NOV 4 2009 CAZ001-002-051200- REDWOOD COAST-MENDOCINO COAST- 918 AM PST WED NOV 4 2009 ...DANGEROUS SURF EXPECTED FRIDAY THROUGH SATURDAY... A LARGE NORTHWEST SWELL WILL MOVE INTO THE COASTAL WATERS ON FRIDAY...BUILDING TO 20 FT AT 17 SECONDS BY FRIDAY AFTERNOON...AND PEAKING NEAR 24 FT ON SATURDAY. THIS LARGE SWELL WILL PRODUCE LARGE AND DANGEROUS SURF...WITH BREAKING WAVES UP TO 30 FT EXPECTED ON SOME BEACHES. THE LARGEST SURF WILL OCCUR ON WEST TO NORTHWEST FACING BEACHES...ESPECIALLY THOSE WITH A STEEP BEACH SLOPE SUCH AS THE KLAMATH RIVER BEACH AND AGATE BEACH. THE LARGE SURF WILL PERSIST THROUGH EARLY NEXT WEEK. AVOID WALKING ON JETTIES AND KEEP BACK FROM THE WATERS EDGE ON ALL BEACHES THROUGHOUT THIS EVENT. NEVER TURN YOUR BACK ON THE OCEAN. MARINERS SHOULD EXERCISE CAUTION TRAVERSING BAY AND HARBOR ENTRANCES.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 2:24 AM PST | Gale Watch | EKA | 11 hr | |
| Nov 4, 2:24 AM PST | Gale Warning | EKA | 47 hr | |
| Nov 4, 2:24 AM PST | Hazardous Seas Warning | EKA | 47 hr |
Nearby
Hazardous Seas Watches in California, 2009Every hazardous seas watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.